Alert archive / Washington / Wind Advisories in 2009
Wind Advisory 4, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 6, 2009, 3:39 PM PST. It took effect at Jan 6, 2009, 4:00 PM PST. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2009, 3:39 PM PST (23:39 UTC)
- In effect from
- Jan 6, 2009, 4:00 PM PST
- Expired
- Jan 6, 2009, 5:08 PM PST
- In force
- 68 min
- Issued by
- NWS Pendleton, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 062339 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 339 PM PST TUE JAN 6 2009 WAZ502-070745- /O.NEW.KPDT.WI.Y.0004.090107T0000Z-090107T1400Z/ EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 339 PM PST TUE JAN 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST WEDNESDAY. STRONG WINDS ALOFT ARE MIXING TO THE SURFACE AT TIMES. WEST TO NORTHWEST WINDS MAY SUDDENLY INCREASE TO 30 TO 40 MPH WITH FREQUENT GUSTS TO 55 MPH. STRONGEST WINDS WILL BE ON EXPOSED RIDGES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 070108 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 508 PM PST TUE JAN 6 2009 WAZ502-070915- /O.UPG.KPDT.WI.Y.0004.000000T0000Z-090107T1400Z/ /O.NEW.KPDT.HW.W.0002.090107T0108Z-090107T1400Z/ EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 508 PM PST TUE JAN 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WINDS ALOFT ARE MIXING TO THE SURFACE AT TIMES. WEST TO NORTHWEST WINDS MAY SUDDENLY INCREASE TO 40 TO 50 MPH WITH GUSTS TO 70 MPH. STRONGEST WINDS WILL BE ON EXPOSED RIDGES. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 6, 2:34 PM PST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 6, 2:34 PM PST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 234 PM PST TUE JAN 6 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THE AREA CONTINUES TO SEE A MOIST NORTHWEST FLOW AS DISTURBANCES RIDE OVER A RIDGE IN THE EASTERN PACIFIC. TEMPERATURES THIS AFTERNOON HAVE BEEN ON THE RISE AND NEARLY ALL LOCATIONS HAVE FINALLY RISEN ABOVE FREEZING. HAVE ALREADY ENDED THE FREEZING RAIN ADVISORY IN THE YAKIMA VALLEY AND THE LOWER COLUMBIA BASIN OF WASHINGTON. TEMPERATURES IN THE BLUE MOUNTAINS ARE IN THE MID 30S SO WILL ALLOW THE WINTER STORM WARNING TO EXPIRE AT 3 PM PST. WITH WARMER AIR STREAMING IN...TEMPERATURES OVERNIGHT SHOULD STAY ABOVE FREEZING IN THE MID TO UPPER 30S TONIGHT. THUS THE AREA WILL SEE RAIN TONIGHT WITH A TENTH OF AN INCH OR SO IN THE LOWER ELEVATIONS AND UP TO AN INCH ALONG THE CASCADE CREST AND UP TO A HALF INCH IN THE EASTERN MOUNTAINS. WINDY CONDITIONS ARE EXPECTED TONIGHT...ESPECIALLY IN THE MOUNTAIN AND RIDGE TOP LOCATIONS. THE EAST SLOPES OF THE WASHINGTON CASCADES WILL SEE VERY STRONG WINDS AT TIMES. A FEW RIDGE TOP LOCATIONS ARE REPORTING GUSTS TO OVER 70 MPH THIS AFTERNOON AND EXPECT THIS WILL CONTINUE THIS EVENING. WHILE WINDS THIS STRONG ARE NOT EXPECTED LOWER DOWN...MAY NEED TO ISSUE A WIND ADVISORY LATER ON AS WINDS AT GOLDENDALE ARE APPROACHING 30 MPH. TOMORROW WILL SEE THE FLOW TURN MORE WESTERLY THEN SOUTHWESTERLY TOMORROW NIGHT AS THE RIDGE GETS FLATTENED AND MOVES ASHORE. THE WARM TEMPERATURES AND RAIN WILL CONTINUE WITH CONTINUED GENEROUS AMOUNTS IN THE MOUNTAINS AND LIGHTER AMOUNTS IN THE LOWER ELEVATIONS. THE COMBINATION OF RAIN ON MELTING SNOW WILL RAISE SMALLER STREAMS AND RIVERS IN THE AREA AND A FLOOD WATCH HAS BEEN ISSUED STARTING TOMORROW EVENING FOR PORTIONS OF THE AREA. BREEZY WINDS WILL CONTINUE OVER THE AREA. ON THURSDAY A TROUGH AND ASSOCIATED FRONTAL SYSTEM WILL MOVE INTO THE AREA AND THIS WILL GIVE US ANOTHER SHOT OF RAIN BUT IT WILL ALSO SHOVE THE RIDGE EASTWARD AND CUT OFF THE MOISTURE TAP WITH ITS PASSAGE. COOLER AIR WILL MOVE IN THURSDAY NIGHT AND PRECIPITATION WILL TAPER OFF TO SHOWERS WITH RAIN IN THE LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS. PERRY .LONG TERM...FRIDAY THROUGH TUESDAY...A CHANGE IN THE WEATHER PATTERN WILL TAKE PLACE FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS ALONG THE WEST COAST. THIS WILL PLACE THE PACIFIC NORTHWEST UNDER A FAIRLY DRY NORTHWEST FLOW THROUGH THE EXTENDED PERIOD AND LIKELY BEYOND. THERE WILL BE ONE WEAK SYSTEM CLIPPING THE REGION ON SUNDAY THAT COULD BRING A FEW LIGHT SHOWERS TO THE WASHINGTON CASCADES AND CLIP NORTHEAST OREGON...BUT OTHER THAN THAT THE FORECAST AREA LOOKS DRY THROUGH THE EXTENDED PERIOD. LIKELY TO SEE INCREASING INVERSIONS DURING THIS TIME PERIOD WHICH MEANS DEVELOPMENT OF FOG IS A POTENTIAL AND COLD AIR BEING TRAPPED IN THE LOWER COLUMBIA BASIN. && .AVIATION...00Z TAFS. A WARM FRONT STRETCHES FROM NORTHWEST WASHINGTON TO SOUTHEAST WASHINGTON. ANY PRECIPITATION ACROSS THE REGION OVERNIGHT WILL BE RAIN WITH BEST CHANCES OCCURRING AT KALW. CIGS AND VSBYS WILL MAINLY BE VFR CONDITIONS WITH BRIEF MVFR CONDITIONS FROM PASSING SHOWERS MAINLY AFFECTING KALW KPDT AND KPSC TAF SITES. WINDS 10-25G35KT OVERNIGHT. && .HYDROLOGY...THE VERY WET SYSTEM IS MOVING ONSHORE WITH HEAVY RAIN TO OVERSPREAD THE REGION. THE EAST SLOPES OF THE CASCADES SHOULD SEE CONTINUOUS RAIN...WHILE THE WEST FACING SLOPES OF THE BLUE MOUNTAINS SEE ONE ROUND OF HEAVY RAIN TONIGHT INTO EARLY WEDNESDAY AND ANOTHER ROUND WEDNESDAY NIGHT AND WITH THE COLD FRONT ON THURSDAY. RAIN AMOUNTS COULD BE 5 TO 10 INCHES ALONG THE CREST OF THE WASHINGTON CASCADES...WITH 2 TO 4 INCHES EASTWARD IN THE CLE ELUM AND EASTON AREAS. OVER THE BLUE MOUNTAINS...AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE. THE MODELS ARE QUITE DIFFERENT IN THE PLACEMENT OF THE PRECIPITATION BULLSEYE OVER SOUTHEAST WASHINGTON. THIS WILL AFFECT THE BASINS INVOLVED AND MAY CAUSE THE HIGHER FLOWS IN THE COPPEI AND TOUCHET RIVER BASINS VS THE MAINSTEM WALLA WALLA. SUBSTANTIAL SNOWPACK IS ON THE GROUND IN UNION AND WALLOWA COUNTIES AND THIS AREA COULD SEE AROUND 1 INCH OF RAIN. THIS MAY CAUSE DRAINAGE AND SMALL STREAM FLOOD CONCERNS. A FLOOD WATCH HAS BEEN ISSUED FOR THE ABOVE MENTIONED AREA AND WILL CONTINUE THURSDAY EVENING. ML && .PRELIMINARY POINT TEMPS/POPS... PDT 39 51 41 50 / 20 30 40 50 ALW 38 49 40 49 / 30 40 50 60 PSC 37 49 39 48 / 20 30 40 30 YKM 30 43 33 42 / 20 30 40 30 HRI 39 50 39 49 / 20 30 40 30 ELN 34 42 33 42 / 40 40 50 40 RDM 34 52 34 47 / 20 30 30 40 LGD 36 44 37 41 / 40 50 50 60 GCD 35 47 36 43 / 40 40 40 60 DLS 40 52 41 49 / 30 40 40 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...FLOOD WATCH THROUGH THURSDAY EVENING FOR ORZ049-050-501-502. WA...FLOOD WATCH THROUGH THURSDAY EVENING FOR WAZ029-030-501-502. && TI:GYY FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/91/91/93
Hazardous weather outlook, Jan 6, 3:07 PM PST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 307 PM PST TUE JAN 6 2009 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-071215- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 307 PM PST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT MOVING ACROSS THE REGION TONIGHT BRING GENEROUS AMOUNTS OF RAIN TO THE MOUNTAINS...ESPECIALLY ALONG THE CASCADE CREST. LESSER AMOUNTS ARE EXPECTED AT THE LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THURSDAY WITH RAIN AND MOUNTAIN SNOW. THE RAIN AND SNOWMELT WILL CAUSE RIVERS AND STREAMS TO RISE STARTING ON WEDNESDAY. HIGH PRESSURE WILL BRING DRY WEATHER ON FRIDAY AND CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
In the hours before
Local storm report, Jan 6, 9:56 AM PST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
956 AM PST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW MEACHAM 45.51N 118.42W
01/06/2009 M7.0 INCH UMATILLA OR AMATEUR RADIO
HAM RADIO OPERATOR REPORTED 7 INCHES NEW SNOW PAST 24
HOURS. ELEV 3820 FT.
&&
AALocal storm report, Jan 6, 1:09 PM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
109 PM PST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY SNOW TOLLGATE 45.78N 118.11W
01/06/2009 E10.0 INCH UMATILLA OR PUBLIC
TAMARACK INN AT TOLLGATE RECEIVED 10 INCHES SNOW
OVERNIGHT.
1200 PM HEAVY SNOW 2 NNW SKI BLUEWOOD 46.11N 117.85W
01/06/2009 M11.0 INCH COLUMBIA WA MESONET
TOUCHET 2 SNOTEL SENSOR REPORTED 11 INCHES SNOW IN 24
HOURS ENDING AT NOON TUESDAY. ELEV 5530 FT.
1200 PM HEAVY SNOW 9 SW SKI BLUEWOOD 45.98N 117.95W
01/06/2009 M12.0 INCH WALLOWA OR MESONET
MILKSHAKES SNOTEL SENSOR REPORTED 12 INCHES SNOW IN PAST
24 HOURS ENDING AT NOON TUESDAY. ELEV 5580 FT.
1200 PM HEAVY SNOW 4 SSW SPOUT SPRINGS 45.70N 118.10W
01/06/2009 M8.0 INCH UMATILLA OR MESONET
HIGH RIDGE SNOWTEL SENSOR REPORTED 8 INCHES NEW SNOW PAST
12 HOURS ENDING AT NOON TUESDAY. ELEV 4920 FT.
&&
AAThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:47 AM PST | Freezing Rain Advisory | PDT | Benton, Franklin, Klickitat, Walla Walla, Yakima | 10 hr |
| Jan 6, 1:03 PM PST | Flood Watch | PDT | Columbia, Kittitas, Walla Walla, Yakima | 48 hr |
Nearby
Wind Advisories in Washington, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.